28TH ANNUAL MECHANISIMS OF PERFUSION

2013 PROGRAM RECAP

WEDNESDAY – May 15, 2013
5:00PM–
7:00PM
Early Registration
THURSDAY – May 16, 2013
  7:00AM–
  5:30PM
Registration / Sign-In Open
  8:00AM–
10:30AM
Terumo Logo

Terumo Sponsored Breakfast and Educational Session:

Conflict or Accord? Meeting the Mandates of the Affordable Care Act While Ensuring Optimal Patient Outcomes

Tom Buchmueller, Ph.D.
Professor and Health Economist
Ross School of Business University of Michigan

Right Size Oxygenators and Extracorporeal Circuits

Jeffrey B. Riley, MHPE, CCT, CCP
Director of Perfusion
Mayo Clinic

10:30AM–
11:00AM

30 Minute Break – Coffee Outside Lecture Hall

GENERAL SESSIONS: Moderator: Victor Carcioppolo, CCP, PBMT
11:00AM–
11:50AM

Meteorology 101: Interpreting the Doppler Radar for Cardiovascular Care - A State of the Union

Ross Swanson, RN, MSN
Senior Vice President
Corazon Inc.

11:50AM–
12:40PM

Improving Outcome for Patients through Collaborative Reductions in Human Error: The FOCUS Project

Bruce Spiess, MD, FAHA
Professor
Department of Anesthesia VCU School of Medicine

12:40AM–
12:50PM

10 Minute Break – Refreshments Outside Lecture Hall

12:50PM–
  1:40PM

Update on AmSECT’s Newly Revised Essentials and Guidelines

Timothy A. Dickinson, MS
Director Clinical Quality
SpecialtyCare

  1:40PM–
  2:30PM

Implementing the AmSECT Standards and Guidelines- A Blueprint for a Safe and Effective Perfusion Service

Robert C. Groom, MS, CCP
Director of Cardiovascular Perfusion
Maine Medical Center

  2:30PM–
  2:40PM

10 Minute Break – Refreshments Outside Lecture Hall

  2:40PM–
  3:30PM

Simulation for ECMO Safety Drills and Competency Check-Off

Jeffrey B. Riley, MHPE, CCT, CCP
Perfusion Work Group Director and ECMO Co-Coordinator
Mayo Clinic

  3:30PM–
  4:20PM

Post-Graduate Online Courseware for Certified Cardiovascular Perfusionists

David C. Fitzgerald, BS, CCP
Chief Perfusionist
Inova Heart and Vascular Institute

  4:20PM–
  4:30PM

10 Minute Break – Refreshments Outside Lecture Hall

  4:30PM–
  5:20PM

A Modernized Adult ECMO Program – From Model Development, Implementation to Outcomes

Tony Shackelford, DHA, MHA, CCP, CCT
Chief Perfusionist
Medical University of South Carolina

  5:20PM–
  6:10PM

HIPEC the Future is Warming Up for Perfusion

Aaron G. Hill, BS, CCP
Perfusionist
Sentara Norfolk General Hospital
MCV/VCU Hospitals

  6:00PM–
  8:30PM

Mechanisms Welcome Recpetion – Exhibit Hall

FRIDAY – May 17, 2013
  7:00PM–
12:00PM
  7:00AM–
  8:00AM
  9:00AM–
12:00PM
Registration / Sign-In Open
Coffee / Juice Outside Lecture Hall
Exhibits – Exhibit Hall
GENERAL SESSIONS: Moderator: Randi F. Lackritz, CCP
  8:00AM–
  8:50AM

The Compelling Reasons for a Blood Management Program and Success in the Virginia Cardiac Surgery Quality Initiative (VCSQI)

Bruce Spiess, MD, FAHA
Professor
Department of Anesthesia VCU School of Medicine

  8:50AM–
  9:40AM

Transfusion Solution: Tools and Techniques for Blood and Fluid Management

Charles B. Yarnall, BS, CCP
Perfusionist
National Clinical Specialist, SpecialtyCare
Abington Memorial Hospital

  9:40AM–
10:30AM
Sorin Group Logo

Sorin Sponsored Brunch – Exhibit Hall

10:30AM–
11:20AM

Predictive Hemodilution: More than just Priming Volume

Gerard J. Myers, RT, CP
Owner
Easter Perfusion Consulting

11:20AM–
12:10PM

ECPR and Breaking the Reperfusion Barrier: Perfusion’s 21st Century Challenge

Kellie A. Merrigan, MPS, CCP, FPP
Perfusionist
Children's Mercy Hospital

12:10PM–
12:20PM

10 Minute Break – Refreshments Outside Lecture Hall

12:20PM–
  1:10PM

Controversy and Confusion: What is the Ideal Glycemic Target for Cardiac Surgery Patients?

Anthony Paul Furnary, MD, FACS, FACC
Cardiothoracic Surgeon/COO
Providence St. Vincent Heart Institute

  1:10PM–
  2:00PM

Long Term Results Using Autologous Bone-Marrow Mononuclear Cell Implantation Therapy as a Limb Salvage Procedure in Patients with Severe Peripheral Arterial Disease

Thomas Hankins, CCP
Perfusionist
Grant Medical Center

SATURDAY – May 18, 2013
  7:00AM–
11:00AM
  7:00AM–
  8:00AM
  9:00AM–
12:00PM
Registration / Sign-In Open
Coffee / Juice Outside Lecture Hall
Exhibits – Exhibit Hall
GENERAL SESSIONS: Moderator: Clarence C. Solar, CCP
  8:00AM–
  8:50AM

Thinking Twice About a Trip Down the Yellow Brick Road: The Hidden Data on TAVR

Anthony Paul Furnary, MD, FACS, FACC
Cardiothoracic Surgeon/COO
Providence St. Vincent Heart Institute

  8:50AM–
  9:40AM

Cardiopulmonary Bypass Heat Transfer Revisited

Jeffrey B. Riley, MHPE, CCT, CCP
Perfusion Work Group Director and ECMO Co-Coordinator
Mayo Clinic

  9:40AM–
10:30AM

Continental Breakfast – Exhibit Hall

10:30AM–
11:20AM

Management of Complex Aortic Surgery: A Team Approach 1

T. Brett Reece, MD
Associate Professor of Cardiothoracic Surgery
University of Colorado Denver


Nathaen Weitzel, MD
Associate Professor of Anesthesia
University of Colorado Denver


George A. Justison, BS, CCP
Clinical Manager Perfusion, SpecialtyCare
University of Colorado Hospital

11:20AM–
12:10PM

Management of Complex Aortic Surgery: A Team Approach 2

T. Brett Reece, MD
Associate Professor of Cardiothoracic Surgery
University of Colorado Denver


Nathaen Weitzel, MD
Associate Professor of Anesthesia
University of Colorado Denver


George A. Justison, BS, CCP
Clinical Manager Perfusion, SpecialtyCare
University of Colorado Hospital


End Of Day - Free Time

SUNDAY – May 19, 2013
  7:00AM–
11:00AM
  7:00AM–
  8:00AM
Sign-In Open
Coffee / Juice Outside Lecture Hall
GENERAL SESSIONS
  8:00AM–
  9:30AM

Shop Talk – Unclamped-1

Clarence C. Solar, CCP
Perfusionist
Barnes-Jewish Hospital


Victor Carcioppolo, CCP, PBMT
Chief Perfusionist
Southwest General Health Center


Randi Lackritz, CCP
Perfusionist
The Cleveland Clinic Foundation

  9:30AM–
  9:40AM

10 Minute Break – Refreshments Outside Lecture Hall

  9:40AM–
12:00PM

Shop Talk – Unclamped-2

Clarence C. Solar, CCP
Perfusionist
Barnes-Jewish Hospital


Victor Carcioppolo, CCP, PBMT
Chief Perfusionist
Southwest General Health Center


Randi Lackritz, CCP
Perfusionist
The Cleveland Clinic Foundation


End Of Conference

Click Here for This Years Agenda

We would like to gratefully acknowledge the support of the following exhibitors of the Mechanisms of Perfusion
conference. Without their support and attendance, this conference would not be possible!
P.O. Box 330817
Nashville, TN 37203
Phone: (800) 541-2655
Fax: 615-345-5405
Copyright© 2017. Mechanisms of Perfusion Seminars. All rights reserved.